Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS La Crosse, WI

September 15, 2010La Crosse County, Wisconsin; Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 15, 2010, 11:24 PM CDT for La Crosse County, Wisconsin; Houston County, Winona County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2010, 11:24 PM CDT (04:24 UTC)
Expired
Sep 16, 2010, 12:00 AM CDT
In force
36 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Houston County, MN, Winona County, MN, La Crosse County, WI

The radar

The La Crosse radar (KARX), 23 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KARX 160424
SVRARX
MNC055-169-WIC063-160500-
/O.NEW.KARX.SV.W.0113.100916T0424Z-100916T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL MIDNIGHT CDT

* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR DAKOTA...OR 8 MILES NORTHWEST     
  OF LA CRESCENT...MOVING EAST AT 25 MPH. THIS STORM CAN 
  PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. IN 
  ADDITION...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM 
  PICKWICK TO RUSHFORD...MOVING EAST AT 30 MPH. THIS LINE OF 
  STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. THE PUBLIC 
  HAS ALREADY REPORTED GOLF BALL SIZE HAIL NEAR NODINE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLMEN AROUND 1135 PM...
  LA CROSSE AND BRICE PRAIRIE AROUND 1140 PM...
  STEVENSTOWN AROUND 1145 PM...
  WEST SALEM AND SEVERSON COULEE AROUND 1150 PM...
  MINDORO CUT AND MINDORO AROUND 1155 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4399 9169 4403 9151 4399 9142 4399 9133
      4404 9135 4405 9132 4407 9124 4406 9122
      4408 9117 4407 9109 4374 9093 4372 9173
TIME...MOT...LOC 0422Z 251DEG 24KT 4393 9136
WIND...HAIL 60MPH 1.75IN

$$

AJ
3 follow-up statements
806 
WWUS53 KARX 160437
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1137 PM CDT WED SEP 15 2010

MNC055-169-WIC063-160500-
/O.CON.KARX.SV.W.0113.000000T0000Z-100916T0500Z/
WINONA MN-HOUSTON MN-LA CROSSE WI-
1137 PM CDT WED SEP 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LA CROSSE...
NORTHERN HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL MIDNIGHT
CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM TREMPEALEAU 
AND NEW AMSTERDAM TO HOUSTON...MOVING EAST AT 30 MPH. THESE STORMS 
CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  HOKAH AROUND 1145 PM...
  LA CRESCENT AND HOLMEN AROUND 1150 PM...
  LA CROSSE AND ONALASKA AROUND 1155 PM...
  WEST SALEM AROUND MIDNIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4391 9160 4399 9150 4399 9133 4404 9135
      4404 9134 4407 9125 4406 9122 4408 9117
      4407 9109 4374 9093 4372 9173
TIME...MOT...LOC 0437Z 271DEG 24KT 4400 9139 4373 9145
WIND...HAIL 60MPH 1.00IN

$$

AJ
493 
WWUS53 KARX 160449
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1149 PM CDT WED SEP 15 2010

MNC055-169-WIC063-160500-
/O.CON.KARX.SV.W.0113.000000T0000Z-100916T0500Z/
WINONA MN-HOUSTON MN-LA CROSSE WI-
1149 PM CDT WED SEP 15 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LA CROSSE...
NORTHERN HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL MIDNIGHT
CDT...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM STEVENSTOWN 
TO HOKAH...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE DAMAGING 
WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LA CROSSE AROUND 1155 PM...
  WEST SALEM AROUND MIDNIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4372 9173 4384 9157 4395 9141 4399 9133
      4404 9129 4405 9125 4406 9122 4408 9117
      4407 9109 4374 9093
TIME...MOT...LOC 0449Z 270DEG 26KT 4404 9113 4373 9137
WIND...HAIL 60MPH <.50IN

$$

AJ
274 
WWUS53 KARX 160502
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1202 AM CDT THU SEP 16 2010

MNC055-169-WIC063-160512-
/O.EXP.KARX.SV.W.0113.000000T0000Z-100916T0500Z/
WINONA MN-HOUSTON MN-LA CROSSE WI-
1202 AM CDT THU SEP 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR LA CROSSE...NORTHERN HOUSTON
AND SOUTHEASTERN WINONA COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD 
PRODUCE GUSTY WINDS TO 50 MPH...IN ADDITION TO LIGHTNING AND HEAVY 
RAIN.

LAT...LON 4372 9173 4384 9157 4395 9141 4399 9133
      4404 9129 4405 9125 4406 9122 4408 9117
      4407 9109 4374 9093
TIME...MOT...LOC 0449Z 270DEG 26KT 4403 9113 4373 9137

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:47 PM CDT, 7 hours 37 minutes earlier.

Area forecast discussion, Sep 15, 3:47 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT WED SEP 15 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MUCH OF THE ATTENTION FOR TODAY HAS BEEN WATCHING THE DEEPENING
SHORT WAVE MOVING OUT OF EASTERN SOUTH DAKOTA. THERE APPEARS TO BE
TWO WARM FRONTS AHEAD OF THIS WAVE. THE FIRST IS LOCATED NEAR THE
INTERSTATE 80 CORRIDOR. THE SECOND ONE EXTENDS FROM JUST NORTH
OF SIOUX FALL SOUTH DAKOTA EAST TO ALBERT LEA MINNESOTA TO
MILWAUKEE WISCONSIN. MEANWHILE A COLD FRONT EXTENDED FROM
CARPENTER SOUTH DAKOTA SOUTHWARD TO YANKTON SOUTH DAKOTA AND
SOUTHWEST TO CHAMBERS NEBRASKA. MUCH OF THE PRECIPITATION IS
CURRENTLY LOCATED ALONG THE COLD FRONT AND A 900 T0 700 MB
FRONTOGENTIC ZONE ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN.
MEANWHILE IN THE WARM SECTOR SOME SUNSHINE HAS BROKEN OUT AND THIS
HAS ALLOWED TEMPERATURES TO WARM INTO THE UPPER 70S AND LOWER
80S. THE 15.12Z AND 15.18Z MODELS ARE STRUGGLING WITH HOW MUCH
MOISTURE WILL BE BROUGHT NORTHWARD AHEAD OF THIS FRONT AS A RESULT
THERE IS A FEELING THAT THE MIXED LAYER CAPES ARE A BIT TOO HIGH
AND THEY SHOULD BE IN THE 1000 TO 1500 J/KG RANGE INSTEAD OF 2000
TO 2500 J/KG...AND THIS COULD BECOME A FACTOR AS WE LOSE DIURNAL
HEATING THIS EVENING. WHILE THE INSTABILITY IS IN QUESTION...THE
SHEAR IS NOT...AND IT IS MORE THAN SUFFICIENT FOR THE DEVELOPMENT OF
SUPER CELLS AS LONG AS THERE IS ENOUGH INSTABILITY BY THE TIME THE
THUNDERSTORMS GET INTO OUR AREA WHICH SHOULD BE AFTER 15.23Z. WE
WILL INITIALLY HAVE TO WATCH THE WARM FRONT FOR THE POSSIBILITY OF
LARGE HAIL AND AN ISOLATED TORNADO IN SOUTHEAST MINNESOTA. IF THIS
OCCURRED...IT LOOKS LIKE THE THREAT WOULD BE LIMITED TO BETWEEN
15.23Z AND 16.01Z. HOWEVER THE GREATER CONCERN /ALBEIT STILL
SMALL/ LOOKS TO BE ASSOCIATED WITH THE COLD FRONT AND THE QLCS
THAT WILL BE LOCATED ALONG IT. THIS LINE OF THUNDERSTORMS MAY
PRODUCE SOME WIND DAMAGE BETWEEN 16.01Z AND 16.04Z.

ON FRIDAY AND FRIDAY NIGHT...THE MODELS CONTINUE TO BRING ANOTHER
COLD FRONT SOUTHWARD INTO THE AREA. BOTH THE 925 AND 850 MB
MOISTURE TRANSPORT ALONG AND AHEAD OF THIS FRONT IS NOT OVERLY
THAT IMPRESSIVE. IN ADDITION...THE INSTABILITY IS NOT THAT GREAT.
THE 0-3 KM MIXED LAYER CAPES IS GENERALLY LESS THAN 300 J/KG AND
THE 0-3 KM MOST UNSTABLE CAPES ARE RUNNING LESS THAN 600 J/JG. AS
A RESULT...THE PRECIPITATION PROBABILITIES WERE LEFT IN THE 20 TO
30 PERCENT RANGE DESPITE CONSISTENT SIGNAL FOR LIGHT PRECIPITATION
IN THE MODELS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

THE 15.00Z AND 15.12Z MODELS ARE CONTINUING TO STRUGGLE WITH THE
POSITION OF A FRONTAL BOUNDARY DURING THIS TIME PERIOD...AND THIS
WILL LIKELY CONTINUE AS THE STRONG TROPICAL FORCING THAT HAS
RESIDED ACROSS INDONESIA FOR MUCH OF SEPTEMBER SHIFTS EASTWARD
INTO THE INDIAN OCEAN. AS A RESULT...MUCH UNCERTAINTY REMAINS WITH
THIS ENTIRE TIME PERIOD.

IN THE 15.12Z MODELS...THE COLD FRONT THAT MOVES THROUGH THE
REGION ON FRIDAY AND FRIDAY NIGHT BECOMES STATIONARY ACROSS
CENTRAL IOWA ON SATURDAY. THIS FRONT WILL CONTINUE TO BE THE FOCUS
FOR SHOWERS AND POSSIBLY SOME THUNDERSTORMS MAINLY SOUTH OF
INTERSTATE 90 FOR SATURDAY THROUGH SUNDAY.

ON SUNDAY NIGHT AND MONDAY MORNING...THE ECMWF CONTINUES TO
SUGGEST THAT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA.
MEANWHILE THE GFS CONTINUES TO SHOW THAT THIS FRONT WILL NOT MOVE
THROUGH THE AREA UNTIL MONDAY AFTERNOON AND EVENING. THIS FRONT
WILL HAVE TO BE WATCHED CAREFULLY...BECAUSE THERE WILL BE ELEVATED
CAPES AND SHEAR FOR THE POTENTIAL DEVELOPMENT OF SUPER CELLS. IF
THIS DOES OCCUR...THERE WILL BE THE POTENTIAL OF LARGE HAIL.
BESIDES THIS...THE FRONT WILL CREATE THE POTENTIAL OF A MAJOR BUST
POTENTIAL WITH OUR MAXIMUM TEMPERATURES ON MONDAY. IF WE ARE ABLE
TO GET INTO THE WARM SECTOR...TEMPERATURES WOULD LIKELY CLIMB INTO
THE UPPER 70S AND LOWER 80S. MEANWHILE IF WE STAY IN THE CLOUDS
AND PRECIPITATION...TEMPERATURES WOULD REMAIN IN THE 50S AND 60S.

ON TUESDAY AFTERNOON AND EVENING...THERE LOOKS TO BE THE POTENTIAL
OF ADDITIONAL SEVERE WEATHER AS A COLD FRONT MOVES THROUGH THE
REGION. HOW GREAT WILL THIS POTENTIAL WILL DEPEND GREATLY ON CLEAN
THE WARM SECTOR REMAINS.

&&

.AVIATION...THROUGH THURSDAY

MAIN AVIATION FORECAST CONCERNS ARE TIMING OF NEXT ROUND OF SHOWERS
AND THUNDERSTORMS INTO BOTH KLSE AND KRST TAF SITES LATE THIS
AFTERNOON AND EVENING. FIRST SHORTWAVE TROUGH EXITED THE TAF SITES
LATE THIS MORNING. NEXT VIGOROUS SHORTWAVE TROUGH OVER EASTERN SOUTH
DAKOTA MOVES EAST INTO EASTERN MINNESOTA AND WESTERN WISCONSIN THIS
EVENING. STRONG VERTICAL MOTION AND FORCING ASSOCIATED WITH
SHORTWAVE TROUGH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO RE-
DEVELOP OVER PORTIONS OF WESTERN MINNESOTA LATE THIS AFTERNOON AND
MOVE EAST INTO THE AREA EARLY THIS EVENING. THE LATEST 15.12Z LOCAL
HIGH RESOLUTION MODELS SUGGEST CONVECTION ASSOCIATED WITH SHORTWAVE
TROUGH...WILL MOVE INTO SOUTHEAST MINNESOTA AROUND OR AFTER 00Z
THURSDAY. AT THIS TIME...HAVE KEPT PREVIOUS TIMING OF CONVECTION IN
THE KRST TAF AT 22Z AND 00Z AT KLSE TAF. LATEST 15.12Z NAM AND GFS
INDICATE SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS TO WRAP AROUND
DEEPENING SURFACE LOW PRESSURE OVER WESTERN WISCONSIN TONIGHT. WITH
BOTH MODELS INDICATING LOW LEVEL MOISTURE AT 925MB WRAPPING AROUND
LOW PRESSURE AFTER 06Z THURSDAY...HAVE KEPT TREND OF LIFR/IFR
CEILING CONDITIONS AT BOTH KRST AND KLSE AFTER 06Z THURSDAY.

IN ADDITION...PRESSURE GRADIENT TIGHTENS ON BACKSIDE OF LOW PRESSURE
AFTER 06Z THURSDAY ACROSS SOUTHEAST MINNESOTA. WINDS WILL INCREASE
OUT OF THE NORTHWEST AFTER 06Z THURSDAY AND BE SUSTAINED AT 15 TO 20
KNOTS WITH GUSTS UP TO 25 KNOTS AT KRST THROUGH THURSDAY MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...DTJ
Hazardous weather outlook, Sep 15, 1:30 PM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT WED SEP 15 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
130 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OVERSPREAD THE REGION
LATE THIS AFTERNOON AND INTO TONIGHT. A FEW OF THESE THUNDERSTORMS
MAY BECOME SEVERE BETWEEN 6 PM AND MIDNIGHT...MAINLY
SOUTH OF INTERSTATE 94. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN SATURDAY AND SATURDAY NIGHT AND THEN ACROSS MUCH OR ALL
OF THE AREA SUNDAY THROUGH TUESDAY. SEVERE WEATHER APPEARS UNLIKELY
WITH ANY STORMS SATURDAY AND SATURDAY NIGHT. IT IS STILL TO EARLY TO
DETERMINE THE CHANCES OF SEVERE WEATHER WITH ANY OF THE POTENTIAL
STORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DTJ

In the hours before

Special weather statement, Sep 15, 10:07 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1007 PM CDT WED SEP 15 2010

MNZ095-096-160400-
FILLMORE-HOUSTON-
1007 PM CDT WED SEP 15 2010

...RAPIDLY DEVELOPING THUNDERSTORM CROSSING NORTHEAST FILLMORE
COUNTY...

AT 1002 PM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER WHALAN...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PETERSON...BRATSBERG...RUSHFORD AND HOUSTON.

IF THE STORM INTENSIFIES A LITTLE MORE...IT COULD BECOME SEVERE. IF
A WARNING IS ISSUED...MOVE INDOORS AND TAKE ANY OTHER ACTIONS TO
PROTECT LIFE AND PROPERTY.

AJ
Local storm report, Sep 15, 10:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY RAIN       RUSHFORD                43.81N 91.75W
09/15/2010  M2.15 INCH       FILLMORE           MN   PUBLIC

            1 HOUR RAINFALL TOTAL

&&

ADAMS
Local storm report, Sep 15, 10:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
09/15/2010  M61 MPH          MOWER              MN   AWOS

&&

ADAMS
Local storm report, Sep 15, 10:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
09/15/2010  M61.00 MPH       MOWER              MN   AWOS

&&

ADAMS
Special weather statement, Sep 15, 11:01 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT WED SEP 15 2010

MNZ088-WIZ033-041-160430-
LA CROSSE-TREMPEALEAU-WINONA-
1101 PM CDT WED SEP 15 2010

AT 1053 PM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER RIDGEWAY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING MAY ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  LOCK AND DAM 6...TREMPEALEAU...DAKOTA...
  NEW AMSTERDAM...HOLMEN...BRICE PRAIRIE AROUND 1120 PM...

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Local storm report, Sep 15, 11:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             NODINE                  43.90N 91.45W
09/15/2010  E1.75 INCH       WINONA             MN   PUBLIC

            HAIL FELL FOR NEARLY 15 MINUTES

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 12:02 AM CDTFlash Flood WarningARXLa Crosse3 hr
Sep 15, 7:43 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted47 min
Sep 15, 10:13 PM CDTSevere Thunderstorm WarningARXFillmore, Houston32 min
Sep 15, 10:37 PM CDTSevere Thunderstorm WarningARXMower38 min
Sep 15, 10:56 PM CDTFlash Flood WarningARXFillmore, Houston, Winona4 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.